Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 270, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2008, 7:07 PM EDT for Edgecombe County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2008, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 5, 2008, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:35 PM EDT | TSTM WND DMG | Tarboro, NC | TREEN DOWN ON ROUTE 258 IN TARBORO. TIME OF EVENT ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 052307
SVRRAH
NCC065-060000-
/O.NEW.KRAH.SV.W.0270.080705T2307Z-080706T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF MACCLESFIELD...OR 10 MILES
SOUTH OF ROCKY MOUNT...MOVING EAST AT 23 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MACCLESFIELD...
PINETOPS...
KINGSBORO...
PRINCEVILLE...TARBORO...
CONETOE...
SPEED...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3581 7736 3582 7739 3579 7748 3576 7751
3567 7766 3574 7773 3582 7775 3586 7783
3590 7781 3599 7772 3603 7752 3602 7746
3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 2307Z 254DEG 20KT 3581 7776
$$
MWS3 follow-up statements
000
WWUS52 KRAH 052322
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT SAT JUL 5 2008
NCC065-060000-
/O.CON.KRAH.SV.W.0270.000000T0000Z-080706T0000Z/
EDGECOMBE NC-
721 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EDGECOMBE COUNTY...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR PINETOPS...OR 9
MILES SOUTHWEST OF TARBORO...MOVING EAST AT 23 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCEVILLE...
TARBORO... SPEED... AND CONETOE..
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN ALSO BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD
DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW
LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3581 7736 3582 7739 3579 7748 3576 7751
3567 7766 3574 7773 3582 7775 3586 7783
3590 7781 3599 7772 3603 7752 3602 7746
3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 2321Z 254DEG 20KT 3584 7763
$$
MWS000
WWUS52 KRAH 052340
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT SAT JUL 5 2008
NCC065-060000-
/O.CON.KRAH.SV.W.0270.000000T0000Z-080706T0000Z/
EDGECOMBE NC-
739 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EDGECOMBE COUNTY...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 2 MILES
SOUTHWEST OF PRINCEVILLE AND TARBORO...MOVING EAST AT 23 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCEVILLE...
CONETOE... SPEED... AND RURAL EASTERN EDGECOMBE COUNTY.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3581 7736 3582 7739 3579 7748 3576 7751
3567 7766 3574 7773 3582 7775 3586 7783
3590 7781 3599 7772 3603 7752 3602 7746
3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 2339Z 254DEG 20KT 3587 7751
$$
MWS000
WWUS52 KRAH 060003
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SAT JUL 5 2008
NCC065-060006-
/O.EXP.KRAH.SV.W.0270.000000T0000Z-080706T0000Z/
EDGECOMBE NC-
756 PM EDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR EDGECOMBE COUNTY EXPIRED AT
800 PM EDT...
THE DAMAGING WINDS ALONG THE LEADING EDGE OF THE THUNDERSTORMS HAVE
MOVED EAST OF THE AREA... AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER... NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS BETWEEN 25 AND 35 MPH WILL PERSIST FROM NEAR MACCLESFIELD TO
CONETOE AND SPEED THROUGH 820 PM.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3581 7736 3582 7739 3579 7748 3576 7751
3567 7766 3574 7773 3582 7775 3586 7783
3590 7781 3599 7772 3603 7752 3602 7746
3600 7743 3600 7740 3591 7734
TIME...MOT...LOC 2356Z 254DEG 20KT 3590 7740
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:28 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 5, 2:28 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 228 PM EDT SAT JUL 5 2008 .SYNOPSIS... A MOIST AND UNSETTLED WEATHER PATTERN WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH THE WEEKEND. WEAK HIGH PRESSURE WILL BUILD IN LATE MONDAY...BUT MOIST AIR REMAINING IN PLACE KEEPS CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS IN THE FORECAST FOR MUCH OF THE UPCOMING WORK WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 210 PM SATURDAY... LOW STRATUS HAS BEEN VERY PERSISTENT ACROSS THE TRIAD THIS AFTERNOON AHEAD OF THE MID LEVEL WAVE CURRENTLY OVER THE TN/NC MOUNTAINS. MODELS NEVER DID HAVE A GOOD GRASP ON THIS...WITH THE NAM ONLY SHOWING SOME WEAK ISENTROPIC LIFT ON THE 300K SFC. THE PERSISTENT CLOUD COVER HAS RESULTED IN A PRONOUNCED DIFFERENTIAL HEATING BOUNDARY ACROSS THE CWA...EXTENDING FROM JUST WEST OF THE TRIANGLE SOUTHWESTWARD TO JUST SOUTH OF CHARLOTTE. AREAS TO THE EAST OF THE BOUNDARY HAVE RISEN INTO THE MID AND UPPER 80S... TO EVEN 90 IN CLINTON. TO THE WEST OF THE BOUNDARY...TEMPERATURES ARE STUCK IN THE MID 70S IN THE TRIAD. THIS DIFFERENTIAL HEATING BOUNDARY SHOULD SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON (BEGINNING TO SEE SIGNS OF THIS IN THE SOUTHWEST PIEDMONT) AS THE MID LEVEL SHORTWAVE MOVES IN FROM THE WEST. MLCAPES ACROSS CENTRAL AND EASTERN SECTIONS WILL CLIMB TO 1500-2000 J/KG. STILL ANTICIPATING NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THIS EVENING. IN THE NW PIEDMONT...WILL MAINTAIN LIKELY POPS AS NUMEROUS SHOWERS ARE BEING DETECTED BY RADAR ACROSS THE FOOTHILLS. PRECIPITABLE WATERS CLIMB TO NEAR 2 INCHES THIS EVENING...SO ANY HEAVIER THUNDERSTORM ACTIVITY WILL BE EFFICIENT RAINFALL PRODUCERS AND LOCALIZED FLOODING IS CERTAINLY POSSIBLE. AS STATED EARLIER... DEEP LAYER SHEAR IS NOT IMPRESSIVE...ONLY ON THE ORDER OF 20-25 KTS. CONVECTION WILL REMAIN PULSE IN NATURE...WITH LOCALLY DAMAGING WINDS THE PRIMARY SEVERE THREAT ACROSS CENTRAL AND EASTERN SECTIONS OF THE REGION WHERE THE STEEPEST LOW LEVEL LAPSE RATES AND HIGHEST DCAPES (AROUND 700 J/KG) ARE LOCATED. CONVECTION LIKELY TO PERSIST WELL INTO THE EVENING AS UPPER LEVEL DIVERGENCE INCREASES IN RESPONSE TO THE UPPER LEVEL TROUGH DIGGING SOUTH FROM THE OHIO VALLEY INTO THE TENNESSEE VALLEY. LIKELY POPS WILL BE CARRIED THROUGH ABOUT 03Z...WITH A CHANCE LINGERING THROUGH THE NIGHT. EXPECT THE OVERNIGHT HOURS TO BE SIMILAR TO LAST NIGHT....WHERE ISOLATED TO SCATTERED CONVECTION MAINTAINED ITSELF THROUGH SUNRISE. LOWS TONIGHT WILL BE MILD AND MUGGY...GENERALLY AROUND 70 DEGREES. SUNDAY SHOULD BE A REPEAT PERFORMANCE OF TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT IN THE AFTERNOON HOURS. MLCAPES ONCE AGAIN RISE TO 1500-2000 J/KG AND PRECIPITABLE WATERS REMAIN AROUND 2 INCHES. UPPER LEVEL DIVERGENCE WILL PERSIST ACROSS THE REGION WITH THE TROUGH AXIS ORIENTED NORTH TO SOUTH ACROSS THE OHIO AND TENNESSEE VALLEYS. IF ANY SUBTLE SHORTWAVES ROTATE OUT OF THE BASE OF THE TROUGH...THEY WILL ONLY SERVE TO FURTHER ENHANCE CONVECTIVE COVERAGE ACROSS CENTRAL NORTH CAROLINA. POPS ONCE AGAIN WELL INTO THE LIKELY RANGE. PERSISTENCE FOR HIGHS... GENERALLY MID TO UPPER 80S. SEVERE POTENTIAL WILL BE ISOLATED ONCE AGAIN DUE TO WEAK SHEAR. HIGH PRECIP WATERS POINT TO HEAVY RAINFALL AND LOCALLY DAMAGING WET MICROBURSTS AS THE MAIN THREATS WITH THE STRONGER STORMS. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 130 PM SATURDAY... SUNDAY NIGHT: THE UPPER LOW JUST TO OUR WEST OVER THE TN/OH VALLEYS IS EXPECTED TO BEGIN TO WEAKEN SUNDAY NIGHT THROUGH MONDAY MORNING AS IT DRAWS CLOSER TO THE SOUTHERN APPALACHIANS. EVEN SO...THERE ARE STILL INDICATIONS THAT SOME SHORTWAVE ENERGY ROUNDING THE BASE OF THE UPPER LOW WILL CROSS FROM SOUTH TO NORTH OR SSW TO NNE OVER CENTRAL NC AT SOME POINT(S) DURING THE NIGHT. ADDITIONALLY...FCST SOUNDINGS SHOW ABOVE NORMAL PRECIPITABLE WATER VALUES (AROUND 2.00) THROUGHOUT THE NIGHT. A VERY MOIST JULY ATMOSPHERE PLUS AN UPPER LOW JUST TO THE WEST IS MORE THAN ENOUGH REASON TO KEEP IN A CHANCE (30-40%) OF SHOWERS/STORMS THROUGHOUT THE NIGHT. COVERAGE WILL DEPEND ON THE EXTENT OF UPPER LEVEL LIFT DURING THE NIGHT AND ALSO ON ANY PRE-EXISTING CONVECTION AND ASSOC OUTFLOW BOUNDARIES LINGERING FROM AFTERNOON/EVENING CONVECTION ON SUNDAY. LOW TEMPS WILL BE MILD...IN THE UPPER 60S TO LOWER 70S. MONDAY: THE UPPER LOW IS EXPECTED TO HAVE WEAKENED TO AN OPEN WAVE BY THIS TIME...AND SHOULD BE LOCATED SOMEWHERE ALONG THE SOUTHERN APPALACHIANS (WESTERN NC/VA AND WV MOUNTAINS). BOTH THE 12Z NAM/GFS SHOW THE UPPER WAVE ENTERING THE FOOTHILLS OR FAR WESTERN PIEDMONT BY 00-06Z TUE MORNING. FCST SOUNDINGS ARE CONTINUING TO SHOW A VERY MOIST AIRMASS ACROSS THE ENTIRE AREA...WITH PRECIPITABLE WATER VALUES AROUND 1.75-2.00...WITH THE LOWER VALUES IN THE WESTERN PIEDMONT. GIVEN THE PROXIMITY OF THE UPPER LEVEL WAVE TO THE WESTERN PIEDMONT...THE BETTER UPPER LEVEL LIFT DURING THE DAY MONDAY MAY BE SHIFTED A BIT EAST TOWARD THE TRIANGLE/FAY AREA AND COASTAL PLAIN. FOR THIS REASON (IN ADDITION TO BETTER MOISTURE/INSTABILITY IN THE EAST)...WILL SHOW THE HIGHEST CHANCES FOR SHOWERS/STORMS IN THE EASTERN HALF OF THE AREA...WITH RELATIVELY LOWER CHANCES IN THE WESTERN PORTION. HAVE DECIDED TO GO WITH LIKELY POPS (60%) IN THE COASTAL PLAIN...TAPERING BACK TO LOW/MID CHANCE (30-40%) IN THE FAR WESTERN PIEDMONT. LOW/MID LEVEL FLOW (0-3 KM) IS 20 KNOTS OR LESS MONDAY AFTERNOON...GENERALLY NOT ENOUGH TO ORGANIZE CONVECTION...AND THEREFORE ANY SEVERE THREAT SHOULD BE CONFINED TO ISOLATED CELLS WITH A PRIMARY THREAT OF STRONG GUSTY WINDS IN DOWNBURSTS DUE TO WATER LOADING AND EVAPORATIVE COOLING. MONDAY NIGHT: THE UPPER LEVEL WAVE IS EXPECTED TO FURTHER DEAMPLIFY OVER THE MID-ATLANTIC MONDAY NIGHT AS IT PROGRESSES A BIT FURTHER EAST INTO CENTRAL NC/VA. TOUGH TO SAY WHETHER OR NOT THERE WILL BE CONVECTION AFTER MIDNIGHT TOWARD SUNRISE TUE...AND THIS WILL LIKELY DEPEND ON THE LOCATION/COVERAGE OF CONVECTION AND ANY BOUNDARIES AFTER SUNSET MON EVENING...AND THE EXACT POSITION OF THE UPPER LEVEL WAVE DURING THIS TIME. WILL NEED TO CARRY AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA...AND MAY GO WITH LOW CHANCE (30%) IN THE EASTERN HALF OF THE AREA WHICH IS MORE LIKELY TO BE IN A BETTER POSITION W/RESPECT TO THE UPPER LEVEL WAVE. WILL GO WITH PERSISTENCE FOR LOW TEMPS...RANGING FROM THE UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 230 PM SATURDAY... THE UPPER LEVEL PATTERN BECOMES MORE UNIDIRECTIONAL FOR THE REST OF THE UPCOMING WORK WEEK...WITH VERY BROAD TROUGHING ACROSS THE EASTERN CONUS...PRIMARILY FROM THE MID-ATLANTIC / TN VALLEY AND POINTS NORTH. BOTH THE GFS/NAM FORECAST WEAK LEE SURFACE TROUGHING EACH DAY ACROSS CENTRAL NC...AND FCST SOUNDINGS SHOW A TYPICAL EARLY/MID JULY ATMOSPHERE WITH ENOUGH MOISTURE/INSTABILITY THAT A LOW CHANCE (30%) OF SHOWERS/STORMS EACH DAY DURING THE PEAK-HEATING AFTERNOON/EVENING HOURS LOOKS PRETTY REASONABLE. BETTER CHANCES MAY BE POSSIBLE FROM WED EVENING THROUGH FRI MORNING WHEN A WEAK FRONT (ASSOCIATED WITH AN UPPER LEVEL LOW AROUND THE NORTHERN GREAT LAKES REGION AND A SFC LOW MOVING INTO NEW ENGLAND) MAKES ITS WAY INTO THE LOWER MID-ATLANTIC AND CAROLINAS. WILL ADVERTISE 40% POPS DURING THAT GENERAL TIME FRAME. OTHERWISE...HIGH/LOW TEMPS SHOULD BE NEAR-NORMAL FOR THIS TIME OF YEAR. -VINCENT && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 210 PM SATURDAY... MVFR STRATUS STILL HANGING ON ACROSS THE TRIAD TERMINALS. THE BACKEDGE OF THE LOW STRATUS LOOKS TO CLEAR THE INT/GSO IN THE NEXT FEW HOURS...SO LIKELY TO SEE LIFTING CEILINGS BY 21Z. ELSEWHERE... DAYTIME HEATING HAS MIXED THE BOUNDARY LAYER SUFFICIENTLY TO LIFT ALL CIGS TO VFR OR AT THE CASE AT FAY/RWI... SCATTER THEM OUT. AS THE ATMOSPHERE DESTABILIZES AHEAD OF A MID LEVEL SHORTWAVE...EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON. INSTEAD OF BOGGING DOWN THE TERMINALS WITH MANY HOURS OF THUNDER IN TEMPO GROUPS...WILL SIMPLY GO WITH VCTS FROM THIS AFTERNOON THROUGH ABOUT 06Z. AS THUNDERSTORMS EVOLVE ON THE RADAR SCOPE...WILL BE ABLE TO FINE TUNE THE FORECASTS AT THE TERMINALS TO BETTER SHOW THE EXPECTED IMPACTS. ANY STRONGER STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...VERY HEAVY RAIN WHICH WILL SIGNIFICANTLY REDUCE VSBYS...AND LOCALLY STRONG WIND GUSTS. HAVE INCLUDED MVFR FOG IN THE PREDAWN HOURS GIVEN THE EXPECTED RAINFALL AND VERY HUMID CONDITIONS. FOG COULD BE EVEN WORSE...DEPENDING ON HOW MUCH RAINFALL EACH TERMINAL RECEIVES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED SUNDAY AFTERNOON/EVENING. HAVE INTRODUCED CBS TO ALL TERMINALS BEGINNING AT 16Z TOMORROW. THE THREAT FOR DIURNAL STORMS WILL PERSIST INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...JFB SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...JFB
Hazardous weather outlook, Jul 5, 3:48 AM EDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 348 AM EDT SAT JUL 5 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 348 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS NEAR 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WITH RAIN IN THE STRONGER STORMS OF ONE TO TWO INCHES PER HOUR. THIS COULD RESULT IN PONDING OF WATER ON ROADS AND ISOLATED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. MORE ORGANIZED THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS NEAR 60 MPH. SINCE A MOIST AIR MASS WILL STILL BE IN PLACE OVER CENTRAL NORTH CAROLINA...LOCALLY HEAVY RAINFALL COULD RESULT IN PONDING OF WATER ON ROADS AND ISOLATED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. WHILE LESS NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY...STRONG THUNDERSTORMS ARE STILL POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 3 PM AND 10 PM. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. DJF
In the hours before
Local storm report, Jul 5, 5:37 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 5 E CHAPEL HILL 35.93N 78.95W
07/05/2008 DURHAM NC LAW ENFORCEMENT
TREES DOWN ON HOPE VALLEY RD. REPORTED BY 911 CENTER.
&&
SMITHLocal storm report, Jul 5, 5:46 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SE TURKEY 34.99N 78.18W
07/05/2008 E0.88 INCH SAMPSON NC LAW ENFORCEMENT
NICKEL SIZE HAIL IN TURKEY. REPORTED BY 911 CENTER.
&&
SMITHSpecial weather statement, Jul 5, 5:48 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 548 PM EDT SAT JUL 5 2008 NCZ009-010-026-052230- FRANKLIN-VANCE-WARREN- 548 PM EDT SAT JUL 5 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE AND FRANKLIN COUNTIES THROUGH 630 PM EDT... AT 548 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER INGLESIDE...OR ABOUT 7 MILES NORTHWEST OF LOUISBURG...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR AFTON AROUND 605 PM EDT. GUSTY WINDS OF 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Local storm report, Jul 5, 5:55 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 W CLINTON 35.00N 78.37W
07/05/2008 E0.75 INCH SAMPSON NC LAW ENFORCEMENT
PENNY SIZE HAIL ON FIVE BRIDGE RD...2 MILES WEST OF
CLINTON.
&&
SMITHSpecial weather statement, Jul 5, 6:01 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 601 PM EDT SAT JUL 5 2008 NCZ038-052245- DAVIDSON- 601 PM EDT SAT JUL 5 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 645 PM EDT... AT 601 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 16 MILES WEST OF LEXINGTON...OR ABOUT 6 MILES NORTHWEST OF SALISBURY...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HIGH ROCK LAKE AT 615 PM EDT...LEXINGTON AROUND 625 PM EDT...WELCOME AROUND 630 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Jul 5, 6:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 648 PM EDT SAT JUL 5 2008 NCZ011-026>028-043-052345- EDGECOMBE-FRANKLIN-HALIFAX-NASH-WILSON- 648 PM EDT SAT JUL 5 2008 ...STRONG SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL MOVE ACROSS HALIFAX...FRANKLIN...NASH...EDGECOMBE AND WILSON COUNTIES THROUGH 745 PM EDT... AT 648 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS ALONG A LINE EXTENDING FROM AVENTON TO BATTLEBORO TO SHARPSBURG TO ELM CITY TO 10 MILES WEST OF WILSON...MOVING EAST AT 15 MPH. THE SHOWERS AND THUNDERSTORMS WILL AFFECT WILSON... ELM CITY... SHARPSBURG... PINETOPS... AND LEGGETT THROUGH 745 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Randolph | 50 min |
| Jul 4, 8:50 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 40 min |
| Jul 4, 8:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 38 min |
| Jul 4, 9:03 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 117 min |
| Jul 4, 9:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 66 min |
| Jul 4, 9:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 43 min |
| Jul 4, 9:56 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jul 5, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Lee, Moore | 40 min |
| Jul 5, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 50 min |
| Jul 5, 3:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 5, 3:39 PM EDT | Areal Flood Advisory | RAH | Moore | 84 min |
| Jul 5, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 45 min |
| Jul 5, 3:53 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 67 min |
| Jul 5, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 38 min |
| Jul 5, 4:12 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 34 min |
| Jul 5, 4:40 PM EDT | Areal Flood Advisory | RAH | Durham | 2 hr |
| Jul 5, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 48 min |
| Jul 5, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 37 min |
| Jul 5, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 63 min |
| Jul 5, 5:36 PM EDT | Flash Flood Warning | RAH | Halifax, Vance, Warren | 3 hr |
| Jul 5, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 49 min |
| Jul 5, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 44 min |
| Jul 5, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 43 min |
| Jul 5, 6:33 PM EDT | Areal Flood Advisory | RAH | Sampson | 63 min |
| Jul 5, 6:37 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 3 hr |
| Jul 5, 6:47 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 118 min |
| Jul 5, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 62 min |
| Jul 5, 7:29 PM EDT | Areal Flood Advisory | RAH | Chatham, Randolph | 2 hr |
| Jul 5, 7:42 PM EDT | Flash Flood Warning | RAH | Randolph | 2 hr |
| Jul 5, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.